Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2013, 7:52 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 7, 2013, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 7, 6:23 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 623 PM CDT SUN JUL 7 2013 .DISCUSSION... SEVERE THUNDERSTORM WATCH WAS ISSUED FOR NORTHEAST NEBRASKA FOR THE REMAINDER OF THE EVENING. A WEAK STATIONARY FRONT REMAINS IN PLACE IN THE REGION...WITH STRONGER SEVERE CONVECTION JUST NORTHWEST OF THE FORECAST AREA IN NORTHERN NEBRASKA AND SOUTHEAST SOUTH DAKOTA. HIRES MODELS SUGGEST THIS ACTIVITY SHOULD CONTINUE TO REMAIN STRONG THROUGH THE EVENING AS IT PUSHES EAST SOUTHEAST... TAKING ADVANTAGE OF AN EXTREMELY UNSTABLE AIR MASS WITHIN AN AREA THAT HAS FAVORABLE WIND SHEAR. && .AVIATION...00Z TAFS FOR KOMA...KLNK AND KOFK. MAIN CONCERN WILL BE TIMING CONVECTION INTO AND OUT OF THE TAF SITES TONIGHT. BEST GUESS WOULD BE AROUND 03-07Z AT KOFK...AND 05-10Z AT KLNK/KOMA. OTHERWISE...VFR CONDITIONS PREVAIL. DEWALD && .PREV DISCUSSION... /ISSUED 305 PM CDT SUN JUL 7 2013/ DISCUSSION... TYPICAL MID SUMMER PATTERN LOOKS TO BE IN PLACE FOR THE SHORT TERM PERIOD WITH WEAK SURFACE FEATURES AND BROAD UPPER HIGH PRESSURE OVER THE SOUTHERN PORTION OF THE NATION...WHILE STRONGER AND MORE ACTIVE FLOW STAYS OVER THE NORTHERN PLAINS. ALTHOUGH MOISTURE AND INSTABILITY WILL BE IN PLACE OVER THE AREA FOR THE PERIOD EXPECT ONLY ISOLATED CONVECTION FOR THE MOST PART WITH NIGHTTIME PERIODS SEEING BEST CHANCE OF MORE WIDESPREAD ACTIVITY. MAIN AREA OF CONVECTION AT 19Z WAS OVER CENTRAL SOUTH DAKOTA WITH A SECOND BAND OF STORMS ALONG THE NORTHERN NEBRASKA BORDER NEAR KVTN. THIS ACTIVITY INDICATED TO SPREAD EAST BY THE SHORT RANGE MODELS INTO THIS EVENING WITH ADDITIONAL AND MORE EXTENSIVE DEVELOPMENT ACROSS SOUTHERN PARTS OF NEBRASKA LATER TONIGHT. SOMEWHAT COOLER AIR INDICATED FOR LATE IN THE PERIOD ON WEDNESDAY AS STRONGER WAVE MOVES THROUGH THE UPPER MIDWEST AND UPPER HIGH SHIFTS TO THE WEST. UPPER PATTERN BECOMES MORE COMPLEX IN THE EXTENDED PERIOD AS A TROUGH DIGS OVER THE EASTERN CONUS WITH CLOSED LOW DEVELOPING OVER THE SOUTHEAST BY THE WEEKEND. THIS FEATURE THEN TRANSLATES WEST TOWARDS TEXAS WITH UPPER HIGH SHIFTING NORTH. THIS SHOULD KEEP MAIN FOCUS FOR STORMS TO THE SOUTH BUT HAVE KEPT SOME LOWER POPS IN THE FORECAST FOR OVERNIGHT PERIODS DURING THIS TIME DUE TO LIMITED CONFIDENCE IN MODELS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 7, 5:40 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT SUN JUL 7 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 540 PM CDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA...AND COULD LINGER ALONG AND SOUTH OF INTERSTATE 80 MONDAY MORNING. THERE IS A SMALL CHANCE THAT STORMS COULD BE SEVERE THIS EVENING IN NORTHEAST NEBRASKA WITH DAMAGING WINDS THE MAIN HAZARD...BUT ALSO SMALL HAIL. ADDITIONAL THUNDERSTORMS COULD REDEVELOP IN NORTHEAST NEBRASKA MONDAY AFTERNOON. THERE IS A SLIGHT RISK THAT THESE COULD BE SEVERE .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT ACROSS THE AREA AS A FRONTAL BOUNDARY REMAINS STALLED IN THE REGION. STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO LOCALLY HEAVY RAINFALL. MORE THUNDERSTORMS ARE FORECAST FOR TUESDAY AFTERNOON AND NIGHT...WITH A SLIGHT RISK FOR SEVERE STORMS DURING THIS TIME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED FOR MONDAY AFTERNOON AND EVENING IN SOME AREAS. DEWALD
In the hours before
Special weather statement, Jul 7, 7:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
742 PM CDT SUN JUL 7 2013
NEZ011-080115-
KNOX NE-
742 PM CDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
815 PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONOWI...OR 21 MILES EAST OF SPENCER...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDIGRE...NIOBRARA AND VERDEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4287 9825 4284 9819 4284 9815 4277 9806
4277 9795 4281 9789 4280 9786 4255 9801
4269 9830 4284 9831 4288 9830
TIME...MOT...LOC 0039Z 294DEG 23KT 4280 9830
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:42 PM CDT | Special Weather Statement | OAX | Knox | 33 min |
| Jul 7, 8:17 PM CDT | Special Weather Statement | OAX | Antelope | 43 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | OAX | Cedar | 35 min |
| Jul 7, 8:33 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 42 min |
| Jul 7, 8:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jul 7, 9:48 PM CDT | Special Weather Statement | OAX | Boone | 42 min |
| Jul 8, 3:20 PM CDT | Heat Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Nemaha and 5 more | 28 hr |
| Jul 8, 3:56 PM CDT | Special Weather Statement | OAX | Thurston | 34 min |
| Jul 8, 4:33 PM CDT | Special Weather Statement | OAX | Thurston | 27 min |
| Jul 8, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 32 min |
| Jul 8, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 43 min |
| Jul 8, 4:10 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.